Alert archive / Washington / Wind Advisories in 2019
Wind Advisory 4, NWS Seattle, WA
NWS Seattle, WA issued this wind advisory at Jan 8, 2019, 1:52 PM PST. It took effect at Jan 9, 2019, 10:00 AM PST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jan 8, 2019, 1:52 PM PST (21:52 UTC)
- In effect from
- Jan 9, 2019, 10:00 AM PST
- Expired
- Jan 9, 2019, 10:00 PM PST
- In force
- 12 hr
- Issued by
- NWS Seattle, WA
The text
As transmitted.
103 WWUS76 KSEW 082152 NPWSEW URGENT - WEATHER MESSAGE National Weather Service Seattle WA 152 PM PST Tue Jan 8 2019 WAZ516-091200- /O.NEW.KSEW.WI.Y.0004.190109T1400Z-190110T0200Z/ /O.CON.KSEW.WI.Y.0003.000000T0000Z-190109T0200Z/ North Coast- 152 PM PST Tue Jan 8 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS EVENING... ...WIND ADVISORY IN EFFECT FROM 6 AM TO 6 PM PST WEDNESDAY... The National Weather Service in Seattle has issued a Wind Advisory, which is in effect from 6 AM to 6 PM PST Wednesday. * WIND...East to southeast wind 25 to 35 mph with gusts to 50 mph. * SOME AFFECTED LOCATIONS...Neah Bay, Cape Flattery, La Push. * TIMING...Strong east winds continue this afternoon, ease tonight, then rise again Wednesday morning and afternoon. * IMPACTS...Winds may snap tree branches and cause local power outages. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ WAZ517-091200- /O.EXB.KSEW.WI.Y.0003.190109T1400Z-190110T0200Z/ Central Coast- 152 PM PST Tue Jan 8 2019 ...WIND ADVISORY IN EFFECT FROM 6 AM TO 6 PM PST WEDNESDAY... The National Weather Service in Seattle has issued a Wind Advisory, which is in effect from 6 AM to 6 PM PST Wednesday. * WIND...Southeast wind 25 to 35 mph with gusts to 50 mph. * SOME AFFECTED LOCATIONS...Westport, Ocean Shores, Hoquiam, Moclips. * TIMING...Strong southeast winds will develop Wednesday morning and afternoon. * IMPACTS...Winds may snap tree branches and cause local power outages. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ WAZ001-503-506-510-091200- /O.EXB.KSEW.WI.Y.0003.190109T1400Z-190110T0200Z/ San Juan County-Western Whatcom County-Western Skagit County- Admiralty Inlet Area- 152 PM PST Tue Jan 8 2019 ...WIND ADVISORY IN EFFECT FROM 6 AM TO 6 PM PST WEDNESDAY... The National Weather Service in Seattle has issued a Wind Advisory, which is in effect from 6 AM to 6 PM PST Wednesday. * WIND...Southeast wind 25 to 35 mph with gusts to 50 mph. * SOME AFFECTED LOCATIONS...Oak Harbor, Bellingham, Friday Harbor, Anacortes. * TIMING...Strong southeast winds will develop Wednesday morning and afternoon. * IMPACTS...Winds may snap tree branches and cause local power outages. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ WAZ555-091200- /O.CON.KSEW.WI.Y.0003.000000T0000Z-190109T1400Z/ East Puget Sound Lowlands- 152 PM PST Tue Jan 8 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM PST WEDNESDAY... * WIND...East 25 to 35 mph with gusts to 50 mph. Highest winds will be near gaps in the Cascades. * SOME AFFECTED LOCATIONS...Enumclaw, Black Diamond, North Bend, and Gold Bar. * TIMING...Strong east winds will persist through tonight. * IMPACTS...Winds may snap tree branches and cause local power outages. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ WAZ515-090200- /O.CON.KSEW.WI.Y.0003.000000T0000Z-190109T0200Z/ Western Strait of Juan De Fuca- 152 PM PST Tue Jan 8 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS EVENING... * WIND...East wind 25 to 35 mph with gusts to 50 mph. * SOME AFFECTED LOCATIONS...Sekiu, Clallam Bay. * TIMING...Strong east winds will persist through this afternoon. * IMPACTS...Winds may snap tree branches and cause local power outages. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ www.weather.gov/seattle
2 follow-up statements
620 WWUS76 KSEW 091101 NPWSEW URGENT - WEATHER MESSAGE National Weather Service Seattle WA 301 AM PST Wed Jan 9 2019 WAZ516-100015- /O.EXT.KSEW.WI.Y.0004.190109T1800Z-190110T0600Z/ North Coast- 301 AM PST Wed Jan 9 2019 ...WIND ADVISORY NOW IN EFFECT FROM 10 AM THIS MORNING TO 10 PM PST THIS EVENING... * WIND...East to southeast 20 to 35 mph with gusts to 50 mph. * SOME AFFECTED LOCATIONS...Neah Bay, Cape Flattery, La Push. * TIMING...Windy conditions will develop late this morning and continue into the evening. * IMPACTS...Winds may snap tree branches and cause local power outages. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ WAZ517-100015- /O.EXT.KSEW.WI.Y.0003.190109T1800Z-190110T0600Z/ Central Coast- 301 AM PST Wed Jan 9 2019 ...WIND ADVISORY NOW IN EFFECT FROM 10 AM THIS MORNING TO 10 PM PST THIS EVENING... * WIND...Southeast 20 to 35 mph with gusts to 50 mph. * SOME AFFECTED LOCATIONS...Westport, Ocean Shores, Hoquiam, Moclips. * TIMING...Windy conditions will develop late this morning and continue into the evening. * IMPACTS...Winds may snap tree branches and cause local power outages. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ WAZ001-503-506-510-100015- /O.EXT.KSEW.WI.Y.0003.190109T2000Z-190110T0900Z/ San Juan County-Western Whatcom County-Western Skagit County- Admiralty Inlet Area- 301 AM PST Wed Jan 9 2019 ...WIND ADVISORY NOW IN EFFECT FROM NOON TODAY TO 1 AM PST THURSDAY... * WIND...Southeast 20 to 35 mph with gusts to 50 mph. * SOME AFFECTED LOCATIONS...Oak Harbor, Bellingham, Friday Harbor, Anacortes. * TIMING...Windy conditions will develop this afternoon and continue into the evening. * IMPACTS...Winds may snap tree branches and cause local power outages. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ WAZ555-091400- /O.CON.KSEW.WI.Y.0003.000000T0000Z-190109T1400Z/ East Puget Sound Lowlands- 301 AM PST Wed Jan 9 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM PST EARLY THIS MORNING... * WIND...East 20 to 35 mph with gusts to 50 mph. Highest winds will be near gaps in the Cascades. * SOME AFFECTED LOCATIONS...Enumclaw, Black Diamond, North Bend, and Gold Bar. * TIMING...Windy conditions will ease this morning. * IMPACTS...Winds may snap tree branches and cause local power outages. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ www.weather.gov/seattle
801 WWUS76 KSEW 092153 NPWSEW URGENT - WEATHER MESSAGE National Weather Service Seattle WA 153 PM PST Wed Jan 9 2019 WAZ516-100600- /O.CON.KSEW.WI.Y.0004.000000T0000Z-190110T0600Z/ North Coast- 153 PM PST Wed Jan 9 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... * WIND...southeast 20 to 35 mph with gusts to 50 mph. * SOME AFFECTED LOCATIONS...Neah Bay, Cape Flattery, La Push. * TIMING...Windy conditions will develop late this morning and continue into the evening. * IMPACTS...Winds may snap tree branches and cause local power outages. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ WAZ517-100600- /O.CON.KSEW.WI.Y.0003.000000T0000Z-190110T0600Z/ Central Coast- 153 PM PST Wed Jan 9 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... * WIND...Southeast 20 to 35 mph with gusts to 50 mph. * SOME AFFECTED LOCATIONS...Westport, Ocean Shores, Hoquiam, Moclips. * TIMING...Windy conditions will develop late this morning and continue into the evening. * IMPACTS...Winds may snap tree branches and cause local power outages. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ WAZ001-503-506-510-100900- /O.CON.KSEW.WI.Y.0003.000000T0000Z-190110T0900Z/ San Juan County-Western Whatcom County-Western Skagit County- Admiralty Inlet Area- 153 PM PST Wed Jan 9 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM PST THURSDAY... * WIND...Southeast 20 to 35 mph with gusts to 50 mph. * SOME AFFECTED LOCATIONS...Oak Harbor, Bellingham, Friday Harbor, Anacortes. * TIMING...Windy conditions will develop this afternoon and continue into the evening. * IMPACTS...Winds may snap tree branches and cause local power outages. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ www.weather.gov/seattle
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this wind advisory went out at Jan 8, 9:19 AM PST, 4 hours 33 minutes earlier.
Area forecast discussion, Jan 8, 9:19 AM PST, 4 hours 33 minutes before
Area Forecast Discussion
National Weather Service Seattle WA
919 AM PST Tue Jan 8 2019
.SYNOPSIS...Wind and rain return today and Wednesday as a frontal
system moves through Western Washington. A warm front will lift
north of the area on Thursday. An upper ridge will build over the
area later Thursday into Saturday and possibly into early next
week for a dry spell.
&&
.SHORT TERM.../TODAY THROUGH THURSDAY/ Gusty east winds will
continue today with highest winds in the East Puget Sound Lowlands
below the gaps (Enumclaw, North Bend, Gold Bar). The Wind
Advisory was expanded to cover the northern tip of the WA coast
and the western Strait of Juan de Fuca - east winds of 25 to 35
mph with gusts to 50 mph possible. Otherwise, rain in the lowlands
will continue with a few inches of snow in the passes. Heavier
accumulations are expected at Mount Rainier and a Winter Weather
Advisory remains in effect. 33
Previous discussion...Snow levels will rise today and tonight but
east winds will keep temperatures below freezing in the passes
through Wednesday morning. This means there could be some freezing
rain in the passes tonight and Wednesday morning. Snow amounts in
the mountains are expected to be sub-advisory. The exception is
Paradise on Mount Rainier where 5-10 inches is possible through
early this evening.
The offshore surface low will weaken and move north into British
Columbia north of Vancouver Island later Wednesday. This will turn
low level easterly flow more southeasterly and bring windy
conditions to the coast and north interior. A trailing frontal
wave will also push onshore during this period for an increase in
rain across the area again.
Rain will decrease across the area Wednesday night and Thursday as
an inland upper ridge builds and precipitation gets pushed north
and west of the area. It should be mainly dry by afternoon,
especially for the south interior. Schneider
.LONG TERM.../FRIDAY THROUGH MONDAY/ Previous discussion...A
blocking upper ridge over the interior will keep the weather dry
for Western Washington on Friday and Saturday. Models show the
upper ridge cutting off into an area of high pressure over
northern Idaho/Western Montana Sunday and Monday which keeps
precipitation at bay for Western Washington. This a bit of a new
wrinkle. For now, have kept a chance of rain in the forecast for
Sunday and Monday but this period might turn out to be dry.
Schneider
&&
.AVIATION...Light rain has spread over much of the area this morning
as a weather system arrives. Flow aloft will become increasingly
southerly today and tonight. At the surface, strong easterly flow
today will ease somewhat tonight. The air mass is moist and stable.
Some precipitation this morning will be mixed in the cold air mass.
Ceilings today and tonight will be mostly VFR, even in rain, as the
east winds dry out the lower air mass.
KSEA...VFR ceilings 4-6k ft today and tonight. Winds easterly 10-15
kts with occasional higher gusts. CHB
&&
.MARINE...A 972 mb low well west of the offshore waters will move
northeast and weaken slightly today and tonight. Low level offshore
flow will increase today as the low moves closer to the waters and a
warm front moves through the area. Gale force winds are occurring or
expected over the coast, west entrance, and northern inland waters.
Winds will ease slightly tonight then increase again on Wednesday
for another round of gales over the same areas as the trailing cold
front moves through the area. Another frontal system will reach the
area on Thursday. An offshore flow pattern will develop by the
weekend with higher pressure over the inland waters and lower
pressure offshore with winds easing into Saturday. Felton/CHB
&&
.HYDROLOGY...Rain over the south slopes of the Olympics through
Wednesday could push the flood-prone Skokomish River in Mason
County above flood stage Wednesday night. A flood potential
outlook has been issued to cover this possibility and a flood
watch may be need to be issued later this morning or this
afternoon if new rainfall forecasts show the river near or above
flood stage.
Otherwise, rainfall is not expected to be heavy enough to cause
flooding on other rivers across Western Washington for the next 7
days.
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...Wind Advisory until 6 AM PST Wednesday for East Puget Sound
Lowlands.
Winter Weather Advisory until 6 PM PST this evening for Cascades
of Pierce and Lewis Counties.
Wind Advisory until 6 PM PST this evening for North Coast-
Western Strait of Juan De Fuca.
PZ...Gale Warning until 4 PM PST Wednesday for Coastal Waters From
Cape Flattery To James Island 10 To 60 Nm-Coastal Waters
From Cape Flattery To James Island Out 10 Nm-Coastal Waters
From James Island To Point Grenville 10 To 60 Nm-Coastal
Waters From James Island To Point Grenville Out 10 Nm-
Coastal Waters From Point Grenville To Cape Shoalwater 10
To 60 Nm-Coastal Waters From Point Grenville To Cape
Shoalwater Out 10 Nm.
Small Craft Advisory until 6 PM PST Wednesday for Central U.S.
Waters Strait Of Juan De Fuca-East Entrance U.S. Waters
Strait Of Juan De Fuca.
Small Craft Advisory from 4 PM this afternoon to 6 PM PST
Wednesday for Northern Inland Waters Including The San Juan
Islands.
Gale Warning until 4 PM PST this afternoon for Northern Inland
Waters Including The San Juan Islands.
Small Craft Advisory from 6 PM this evening to 6 PM PST
Wednesday for West Entrance U.S. Waters Strait Of Juan De
Fuca.
Gale Warning until 6 PM PST this evening for West Entrance U.S.
Waters Strait Of Juan De Fuca.
&&
www.weather.gov/seattleThe office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 8, 2:54 AM PST | Winter Weather Advisory | SEW | 11 hr | |
| Jan 8, 3:24 AM PST | Small Craft Advisory | SEW | 11 hr | |
| Jan 8, 6:49 AM PST | Small Craft Advisory | SEW | 8 hr | |
| Jan 8, 11:11 AM PST | Flood Watch | SEW | Mason | 39 hr |
| Jan 8, 1:58 PM PST | Winter Storm Warning | SEW | 40 hr | |
| Jan 8, 1:58 PM PST | Winter Weather Advisory | SEW | 40 hr | |
| Jan 8, 2:33 PM PST | Gale Warning | SEW | 31 hr | |
| Jan 8, 2:33 PM PST | Small Craft Advisory for Rough Bar | SEW | 4 days |
Nearby
Wind Advisories in Washington, 2019Every wind advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.